Alert archive / Nebraska / Special Weather Statements in 2016

Special Weather Statement, NWS Cheyenne, WY

August 8, 2016Scotts Bluff County, Nebraska

NWS Cheyenne, WY issued this special weather statement at Aug 8, 2016, 2:26 AM MDT for Scotts Bluff County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2016, 2:26 AM MDT (08:26 UTC)
Expired
Aug 8, 2016, 3:15 AM MDT
In force
49 min
Issued by
NWS Cheyenne, WY

County Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 130 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 8.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 667 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
667 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
2517 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

165 
WWUS85 KCYS 080826
SPSCYS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
226 AM MDT MON AUG 8 2016
 
NEZ019-021-080915-
MORRILL NE-SCOTTS BLUFF NE-
226 AM MDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MORRILL AND EASTERN
SCOTTS BLUFF COUNTIES UNTIL 315 AM MDT...

AT 226 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MINATARE...OR 8 MILES SOUTHEAST OF SCOTTSBLUFF...MOVING
NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GERING...BAYARD...MINATARE...MOOMAWS CORNER...LAKE MINATARE...LAKE
MINATARE CAMPGROUND...MELBETA AND MCGREW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4171 10366 4181 10370 4200 10339 4175 10318
      4171 10338
TIME...MOT...LOC 0826Z 237DEG 18KT 4178 10355 

$$

HAMMER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 8, 12:10 AM MDT, 2 hours 16 minutes earlier.

Area forecast discussion, Aug 8, 12:10 AM MDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1210 AM MDT MON AUG 8 2016

.SHORT TERM...(Today through Tuesday night)
Issued at 300 AM MDT Mon Aug 8 2016

A complex of strong thunderstorms with heavy rainfall and frequent
cloud-to-ground lightning continues to track across the western NE
Panhandle early this morning. This appears to be occurring w/in an
axis of deep moisture convergence invof a 30-knot low-lvl jet, and
good upper-level divergence associated with a shortwave trough now
tracking across the CWA. Widespread dew points in the lower to mid
60s are supporting MUCAPE over 1000 J/kg, which combined with bulk
shear in the 25-35 knot range is favoring MCS maintenance to the E
this morning. Added 100 PoPs through 12z for the anticipated track
of the complex. Low-level mixing associated with the MCS may limit
potential for fog this morning, so we decided to remove mention of
fog from the grids. Unsettled weather will continue today as moist
southwest flow aloft remains in place. A broad plume of mid/hi lvl
moisture is still evident upstream over CO/NM on the latest WV sat
loop. As such, isolated thunderstorms are possible once again this
afternoon with passing disturbances and low-level convergence near
an advancing dryline. Definitely questions with capping given west
flow at H7 and very warm temperatures aloft. Highs today should be
similar to yesterday, but will be influenced by the progression of
the dryline. Drier air returns for Tuesday with all models showing
stronger low-level flow, especially west. Good mixing will promote
gusty winds along with low humidities, so critical fire weather is
probable. Per coordination with RIW and UNR, we decided to issue a
Fire Weather Watch for FWZ 301/302.

.LONG TERM...(Wednesday through Sunday)
Issued at 300 AM MDT Mon Aug 8 2016

Both the GFS and ECMWF show an upper level low tracking across
southern Canada Wednesday Some differences seen between the two on
PoPs. GFS keeping showers and thunderstorms further south than
the ECMWF. Both are pretty windy with 700mb winds of 25kts or so
ahead of the associated cold front. Depending on which comes
true, we could be looking at Red Flag conditions for some areas
Wednesday.

Wednesday night/Thursday could be an active day as a secondary
trough moves through and interacts with the cold front over the
area. Both the GFS and EC showing fairly widespread showers and
thunderstorms Thursday afternoon and evening.

A dry weekend on tap as the front moves off to the east with
drier air and westerly winds returning to the area.

&&

.AVIATION...(For the 18Z TAFS through Tuesday morning)

Lingering stratus continues over portions of the Nebraska panhandle
early this afternoon with periods of MVFR CIGS near KSNY and KAIA.
Impacts appear to be minimal and may actually aid in the suppression
of daytime/evening thunderstorms development later today. Fair
weather CU starting to develop further west across SE Wyoming early
this afternoon...and this will eventually lead to widely scattered
thunderstorms into this evening. Too difficult to pin down
timing...so kept VCTS out of the forecast for most location. Patchy
fog and low CIGS may redevelop late tonight near KSNY...KAIA...and
KBFF.

&&

.FIRE WEATHER...
Issued at 141 AM MDT Mon Aug 8 2016

A Fire Weather Watch has been issued for FWZs 301 and 302 for Tues
afternoon and early evening. A warming trend is likely to continue
over the next few days, yielding low afternoon RHs. This, combined
with wind gusts up to 30 MPH will lead to critical fire weather on
Tuesday for those areas. This pattern is expected to continue into
Wednesday.

&&

.CYS Watches/Warnings/Advisories...
WY...Fire Weather Watch from Tuesday afternoon through Tuesday
     evening for WYZ301-302.

NE...None.
&&

SHORT TERM...CLH
LONG TERM...GCC
AVIATION...TJT
FIRE WEATHER...CLH
Hazardous weather outlook, Aug 7, 8:47 PM MDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
847 PM MDT SUN AUG 7 2016

WYZ103>106-109>117-090300-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
847 PM MDT SUN AUG 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL CONTINUE UNTIL MIDNIGHT. NO SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL DEVELOP MONDAY THROUGH FRIDAY. SEVERE WEATHER
IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
090300-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
847 PM MDT SUN AUG 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE UNTIL MIDNIGHT ACROSS
PORTIONS OF EAST CENTRAL AND SOUTHEAST WYOMING AND THE NORTHWEST
NEBRASKA PANHANDLE. THE STORMS OVER NIOBRARA...NORTHERN PLATTE AND
GOSHEN COUNTIES MAY PRODUCE SMALL HAIL...GUSTY WINDS TO 40 MPH AND
LOCALLY HEAVY RAIN.

PATCHY FOG WILL REDEVELOP ALONG AND EAST OF THE INTERSTATE 25
CORRIDOR LATE TONIGHT AND EARLY MONDAY MORNING. VISIBILITIES MAY
BE REDUCED TO LESS THAN A HALF MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL DEVELOP MONDAY THROUGH FRIDAY. SEVERE WEATHER
IS NOT EXPECTED...HOWEVER SOME STRONG STORMS WILL BE POSSIBLE
MONDAY EAST OF THE LARAMIE RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.

In the hours before

Special weather statement, Aug 7, 8:28 PM MDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
828 PM MDT SUN AUG 7 2016

WYZ101>103-106>108-080330-
NIOBRARA COUNTY WY-NORTH LARAMIE RANGE WY-GOSHEN COUNTY WY-
CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-
828 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GOSHEN...EAST CENTRAL
CONVERSE...SOUTHERN NIOBRARA...CENTRAL PLATTE AND EASTERN ALBANY
COUNTIES UNTIL 930 PM MDT...

AT 828 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES SOUTHWEST OF LANCE CREEK TO NEAR SIBLEY
PEAK TO 9 MILES NORTHWEST OF WESTVIEW CIRCLE. MOVEMENT WAS EAST AT 40
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  GUERNSEY CAMPGROUND AROUND 845 PM MDT.
  WHEATLAND...GUERNSEY AND LAKEVIEW NORTH AROUND 850 PM MDT.
  CHUGCREEK AND Y-O RANCH AROUND 855 PM MDT.
  GRAYROCKS RESERVOIR AROUND 910 PM MDT.
  JAY EM AROUND 915 PM MDT.
  FORT LARAMIE AND FORT LARAMIE NATIONAL HISTORIC SITE AROUND 925 PM
  MDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HARTVILLE...HWY 85
AT DRY RAWHIDE CREEK AND LOST SPRINGS.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 76 AND
111.

LAT...LON 4299 10406 4235 10419 4193 10462 4209 10537
      4243 10506 4299 10483
TIME...MOT...LOC 0228Z 272DEG 33KT 4291 10474 4239 10495 4214 10523

RUBIN
Special weather statement, Aug 7, 8:37 PM MDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
837 PM MDT SUN AUG 7 2016

WYZ102-080315-
NIOBRARA COUNTY WY-
837 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NIOBRARA COUNTY
UNTIL 915 PM MDT...

AT 837 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR CLARETON TO 11 MILES WEST OF REDBIRD.
MOVEMENT WAS NORTHEAST AT 45 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
NIOBRARA COUNTY.

LAT...LON 4340 10406 4319 10455 4350 10466 4351 10442
      4350 10406
TIME...MOT...LOC 0237Z 209DEG 41KT 4372 10462 4326 10450

RUBIN
Special weather statement, Aug 7, 9:26 PM MDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
926 PM MDT SUN AUG 7 2016

WYZ102-107-108-080430-
NIOBRARA COUNTY WY-GOSHEN COUNTY WY-EAST PLATTE COUNTY WY-
926 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GOSHEN...SOUTHEASTERN
NIOBRARA AND EAST CENTRAL PLATTE COUNTIES UNTIL 1030 PM MDT...

AT 925 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR RAWHIDE BUTTES TO NEAR GUERNSEY. MOVEMENT
WAS EAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  RAWHIDE BUTTES AROUND 930 PM MDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE VAN TASSELL...
HARTVILLE AND HWY 85 AT DRY RAWHIDE CREEK.

LAT...LON 4267 10407 4217 10407 4225 10476 4259 10462
TIME...MOT...LOC 0325Z 254DEG 24KT 4261 10448 4227 10468

RUBIN
Special weather statement, Aug 7, 10:26 PM MDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1026 PM MDT SUN AUG 7 2016

NEZ095-WYZ107-108-080530-
NORTH SIOUX NE-GOSHEN COUNTY WY-EAST PLATTE COUNTY WY-
1026 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SIOUX...NORTHERN
GOSHEN AND EAST CENTRAL PLATTE COUNTIES UNTIL 1130 PM MDT...

AT 1025 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 9 MILES NORTH OF FORT LARAMIE TO NEAR
GRAYROCKS RESERVOIR. MOVEMENT WAS NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  FORT LARAMIE AND JAY EM AROUND 1045 PM MDT.
  PRAIRIE CENTER AROUND 1055 PM MDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HWY 85 AT DRY
RAWHIDE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4266 10386 4211 10451 4218 10484 4239 10458
TIME...MOT...LOC 0425Z 237DEG 33KT 4236 10452 4217 10474

RUBIN
Local storm report, Aug 7, 11:17 PM MDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1117 PM MDT SUN AUG 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 PM     HAIL             FORT LARAMIE            42.21N 104.52W
08/07/2016  E1.50 INCH       GOSHEN             WY   PUBLIC

&&

MJAMSKI
Special weather statement, Aug 8, 2:26 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
226 AM MDT MON AUG 8 2016

NEZ019-021-080915-
MORRILL NE-SCOTTS BLUFF NE-
226 AM MDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MORRILL AND EASTERN
SCOTTS BLUFF COUNTIES UNTIL 315 AM MDT...

AT 226 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MINATARE...OR 8 MILES SOUTHEAST OF SCOTTSBLUFF...MOVING
NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GERING...BAYARD...MINATARE...MOOMAWS CORNER...LAKE MINATARE...LAKE
MINATARE CAMPGROUND...MELBETA AND MCGREW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4171 10366 4181 10370 4200 10339 4175 10318
      4171 10338
TIME...MOT...LOC 0826Z 237DEG 18KT 4178 10355

HAMMER

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 6:07 PM MDTSpecial Weather StatementCYSConverse38 min
Aug 7, 6:53 PM MDTSpecial Weather StatementCYSConverse37 min
Aug 7, 7:33 PM MDTSpecial Weather StatementCYSPlatte57 min
Aug 7, 8:28 PM MDTSpecial Weather StatementCYSPlatte62 min
Aug 7, 8:37 PM MDTSpecial Weather StatementCYSNiobrara38 min
Aug 7, 9:26 PM MDTSpecial Weather StatementCYSGoshen64 min
Aug 7, 10:26 PM MDTSpecial Weather StatementCYSGoshen64 min
Aug 7, 10:28 PM MDTSevere Thunderstorm WarningCYSGoshen, Platte62 min
Aug 7, 11:01 PM MDTFlash Flood WarningCYSGoshen, Platte3 hr
Aug 8, 2:47 AM MDTFire Weather WatchCYS17 hr
Aug 8, 3:50 PM MDTSpecial Weather StatementCYSNiobrara40 min
Aug 8, 3:52 PM MDTSpecial Weather StatementCYSSioux53 min
Aug 8, 4:10 PM MDTSpecial Weather StatementCYSBanner65 min
Aug 8, 4:44 PM MDTSevere Thunderstorm WarningCYSCheyenne, Morrill61 min
Aug 8, 5:46 PM MDTSpecial Weather StatementCYSCheyenne59 min

Nearby

Special Weather Statements in Nebraska, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.